Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 212, NWS Midland/Odessa, TX

June 19, 2005Reeves County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 19, 2005, 6:27 PM CDT for Reeves County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 19, 2005, 6:27 PM CDT (23:27 UTC)
Expired
Jun 19, 2005, 7:15 PM CDT
In force
48 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Reeves County, TX

The radar

The Midland/Odessa radar (KMAF), 158 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 2:23 PM CDT, 4 hours 4 minutes earlier.

Area forecast discussion, Jun 19, 2:23 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
223 PM CDT SUN JUN 19 2005

.SHORT TERM...
WIDELY SCATTERED THUNDERSTORMS OVER THE DAVIS MOUNTAINS AND MARFA
PLATEAU ARE ONGOING AS OF 19/19Z. THIS ACTIVITY IS DEVELOPING WEST
OF THE DRYLINE WITH DEW POINTS ACROSS THE MENTIONED REGION IN THE
LOWER 40S F. MODEL FORECAST SOUNDINGS DEPICT ADEQUATE MOISTURE FOR
CONTINUED THUNDERSTORM DEVELOPMENT AT OR ABOVE 600MB WITH A DRY
SUB-CLOUD LAYER. CAPES WILL REMAIN LOW AND WE EXPECT RELATIVELY
SHALLOW CONVECTION IN THIS ENVIRONMENT. THIS ACTIVITY IS EXPECTED TO
CONTINUE AND GRADUALLY EXPAND IN COVERAGE THROUGH THE EVENING AS
SOUTHEASTERLY WINDS BRING AN INCREASE IN LOW-LEVEL MOISTURE. 0-6KM
SHEAR WILL BE POOR ACROSS THE REGION...BUT MID-LEVEL LAPSE RATES
WILL BE STEEP (8-9C/KM). GIVEN THE HIGH-BASED NATURE OF THESE
STORMS...A FEW WILL BE CAPABLE OF PRODUCING SEVERE WIND GUSTS AND
POSSIBLY SEVERE HAIL. WE WILL MENTION THIS IN THE UPCOMING HWO.

SOME MINOR CHANGES WERE MADE TO THE WINDS AND DEW POINT GRIDS...WITH
THE REMAINDER OF THE GRIDS IN GOOD SHAPE.

.LONG TERM...
SLIGHTLY ABOVE NORMAL TEMPERATURES AND ISOLATED CONVECTION /MAINLY
OVER THE MOUNTAINS/ WILL REMAIN THE PRIMARY WEATHER CONCERNS THROUGH
THE LONG TERM PORTION OF TODAY/S FORECAST. ONLY MINOR CHANGES WERE
MADE TO THE GRIDS/FORECAST INCLUDING ADJUSTMENTS TO ORIENTATION/
TIMING OF POPS/CLOUDS AND TWEAKS TO DEWPOINT FORECASTS.

THE STRONG MID/UPPER LEVEL RIDGE CURRENTLY OVER THE SOUTHERN PLAINS
WILL PERSIST THROUGH THE FORECAST PERIOD. WITH THE AREA BENEATH
NORTHEASTERLY/EASTERLY MID LEVEL FLOW...OCCASIONAL MINOR SHORTWAVE
TROUGHS WILL PROPAGATE OVER THE AREA. THESE WAVES WILL COMBINE WITH
LIFT GENERATED BY HEATING OF THE ELEVATED/MOUNTAIN SURFACES TO
RESULT IN PERIODS OF AFTERNOON/EVENING STORMS. WILL ADDITIONALLY
MAINTAIN THE CURRENT MENTION OF ISOLATED SHOWERS/STORMS OVER THE
NORTHEAST BASIN EARLY MONDAY ALTHOUGH CONFIDENCE IN THIS SOLUTION IS
LOW. THIS GIVEN MODEL PROGS THAT DEPICT ONE SUCH WAVE PROPAGATING
SOUTHWEST ABOVE AMPLE LOW LEVEL MOISTURE AND GIVEN THE PRESENCE OF
WEAK LOW LEVEL CONVERGENCE NOTED IN 850MB WIND FIELDS.

AFTERNOON HIGH TEMPERATURES WILL GENERALLY DECREASE BY A DEGREE OR
TWO EACH DAY THROUGH THE PERIOD AS THE EFFECTS OF PERSISTENT
NORTHEASTERLY/EASTERLY FLOW INCREASE AND UPSLOPE/MOISTURE INCREASES.
TEMPERATURES WILL REMAIN SOME 5 DEGREES ABOVE SEASONAL NORMS.

MEDIUM RANGE SOLUTIONS CONTINUE TO DIFFER REGARDING THE EVOLUTION OF
A WEAK MID LEVEL LOW OVER SOUTHERN TEXAS BY THE END OF THE EXTENDED.
CURRENT PROGS SHOW THIS FEATURE REMAINING WELL SOUTHEAST OF THE FA
AND CONFIDENCE WITH REGARDS TO ITS IMPACT ON WEST TEXAS IS LOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              71  98  72  96 /   0  10   0   0
CARLSBAD NM                69 102  68  99 /  10  10  10   0
DRYDEN TX                  73  97  70  97 /  10  10   0   0
FORT STOCKTON TX           74  99  69  97 /  10  10   0   0
GUADALUPE PASS TX          70  94  66  91 /  20  10  10   0
HOBBS NM                   68 102  68  98 /  10  10  10   0
MARFA TX                   61  93  59  90 /  30  10  10  10
MIDLAND INTL AIRPORT TX    72  97  71  97 /  10  10   0   0
ODESSA TX                  72  97  71  98 /  10  10   0   0
WINK TX                    74 104  72 103 /  10  10  10   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

06/10
Hazardous weather outlook, Jun 19, 2:30 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
230 PM CDT SUN JUN 19 2005

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-201642-
ANDREWS-BIG BEND AREA-BORDEN-CENTRAL LEA COUNTY-CRANE-
DAVIS/APACHE MOUNTAINS AREA-DAWSON-ECTOR-EDDY COUNTY PLAINS-GAINES-
GLASSCOCK-GUADALUPE MOUNTAINS-GUADALUPE MOUNTAINS OF EDDY COUNTY-
HOWARD-LOVING-MARFA PLATEAU-MARTIN-MIDLAND-MITCHELL-
NORTHERN LEA COUNTY-PECOS-PRESIDIO VALLEY-REAGAN-
REEVES COUNTY AND UPPER TRANS PECOS-SCURRY-SOUTHERN LEA COUNTY-
TERRELL-UPTON-VAN HORN AND HIGHWAY 54 CORRIDOR-WARD-WINKLER-
230 PM CDT SUN JUN 19 2005 (130 PM MDT SUN JUN 19 2005)

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN
NEW MEXICO.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT ACROSS WEST AND
SOUTHWEST TEXAS...GENERALLY ALONG AND WEST OF A PECOS...MARATHON
PANTHER JUNCTION LINE. SOME OF THESE STORMS MAY BECOME SEVERE
WITH DAMAGING WIND GUSTS AND HAIL THE MAIN CONCERNS. IN
ADDITION... FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND BRIEF
HEAVY RAINFALL WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT (LOWER CASE)
HTTP://WWW.WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 7:42 PM CDTSevere Thunderstorm WarningMAFBrewster48 min
Jun 18, 8:44 PM CDTFlash Flood WarningMAFBrewster3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.